MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION Ultratome XL; Snare, Flexible

BOSTON SCIENTIFIC CORPORATION Ultratome XL; Snare, Flexible
Model Number M00535900
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultratome xl was used in the papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.During the procedure, it was reported that the cutting wire broke during the initial papilla pre-cut, despite the electrosurgical unit being set to the minimum level.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be fully recovered.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultratome xl was used in the papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6)2026.During the procedure, it was reported that the cutting wire broke during the initial papilla pre-cut, despite the electrosurgical unit being set to the minimum level.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be fully recovered.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Block h11: (investigation result) the returned ultratome xl was analyzed, and a visual evaluation noted that the cutting wire was blackened, broken and detached.No other problems with the device were noted.With all the available information, boston scientific concludes that the reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was blackened, broken and detached.Based on the condition of the device, the wire break could have been generated if there was contact between the device and the scope during energization or if the generator exceeded the maximum of voltage during the procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire integrity and cause a premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can detach it.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Based on all gathered information, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.

Brand Name
Ultratome XL
Common Device Name
Snare, Flexible
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
+1(914)571-6918
MDR Report Key25303128
Report Number3005099803-2026-02158
Device Sequence Number15782774
Product Code FDI
UDI-Device Identifier08714729103257
UDI-Public(01)08714729103257(17)270804(10)37125064
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K930022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00535900
Device Catalogue NumberM00535900
Device Lot Number0037125064
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/08/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2026
Supplement Date Received by Manufacturer06/02/2026
07/22/2026
Initial Report FDA Received Date05/27/2026
Supplement Report FDA Received Date06/25/2026
08/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexMale